Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 336, NWS Memphis, TN

June 7, 20255 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2025, 8:19 AM CDT for 5 counties in Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2025, 8:19 AM CDT (13:19 UTC)
Expired
Jun 7, 2025, 9:00 AM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:28 AM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Updated at 628 AM CDT Sat Jun 7 2025
  • An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
  • Daily rounds of showers and thunderstorms continue into next week.
  • Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 6:28 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Sat Jun 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 628 AM CDT Sat Jun 7 2025

- An active weather pattern will continue through the remainder of
  the weekend. The primary concerns will be damaging winds, large
  hail, and heavy rainfall.

- Daily rounds of showers and thunderstorms continue into next
  week.

- Temperatures will cool into the lower to middle 80s by early
  week but return back to near normal into the middle to upper 80s
  by late next week. Lows will average in the middle 60s to near
  70 degrees.

&&

.DISCUSSION...
(Today through Friday)
Issued at 345 AM CDT Sat Jun 7 2025

GOES Water Vapor satellite depict an MCS moving across eastern
Oklahoma and into western Arkansas early this morning. Regional
WSR-88D radar trends show the leading edge of a line of showers
and thunderstorms over northwest and central Arkansas. Meanwhile,
a quasi-stationary surface boundary extends across portions of
the Lower Mississippi Valley north of I-40. Temperatures are in
the 70s areawide across the Mid-South.

The aforementioned MCS is anticipated to weaken early this
morning. It will transition into an MCV as it moves into the Mid-
South towards mid-morning. Moderate to strong instability,
moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in
excess of 40 kts will favor the development of severe
thunderstorms across the forecast area later this morning into the
afternoon. Damaging winds and large hail will remain the
predominant severe weather threats. A tornado or two is possible
with sufficient speed and directional shear. Precipitable water
values approaching 2 inches will also favor the potential of
localized heavy rainfall. Additional showers and thunderstorms are
possible later this evening into early Sunday morning as a weak
cold front drops into the area. Short-term model soundings
indicate tonight's activity may be elevated if it even occurs.

Additional showers and thunderstorms are possible on Sunday,
mainly across north Mississippi as moderate instability develops
across the region. Shear is expected to be much lower with the
severe thunderstorm threat being more conditional during peak
daytime heating. The threat for strong to severe thunderstorms
will persist into Monday as another shortwave trough rotates
through the Mississippi Valley.

Mid/long-range deterministic and ensemble model solutions
continue to indicate the front washing out across the Lower
Mississippi Valley early next week. Shower and thunderstorm
chances will decrease into Tuesday but gradually return towards
mid to late next week as a mid-level trough moves into the Southern
Plains. Temperatures for early next week will start in the lower
to middle 80s, then increasing into the upper 80s to around 90
degrees by late week.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat Jun 7 2025

Impacts to aviation expected throughout the TAF period. A complex
of thunderstorms will move into the region from the west by 14z,
impacting all sites through this afternoon. Expect MVFR to IFR
impacts while the system passes. Additional thunderstorm
development behind the first wave of storms is possible, but still
uncertain. Any additional convection will eventually shift south
and remain around the vicinity of MEM/TUP tonight, decaying by 12z
tomorrow.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...JAB

In the hours before

Special weather statement, Jun 7, 7:43 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
743 AM CDT Sat Jun 7 2025

ARZ035-048-071330-
St. Francis AR-Cross AR-
743 AM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
CROSS COUNTIES THROUGH 830 AM CDT...

At 740 AM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 9 miles east of Augusta, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Forrest City, Wynne, Madison, Village Creek State Park, Cherry
Valley, Caldwell, Colt, Widener, Hickory Ridge, Fair Oaks, Vanndale,
Hydrick, Birdeye, Cottonwood Corner, Slonikers Mill, Fitzgerald
Crossing, New Castle, Colton, McDonald, and Brushy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 9104 3544 9054 3500 9061 3501 9105
TIME...MOT...LOC 1240Z 265DEG 41KT 3524 9121

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:03 PM CDTSpecial Weather StatementMEGDecatur27 min
Jun 7, 9:14 AM CDTSpecial Weather StatementMEGShelby, Tipton46 min
Jun 7, 9:24 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton36 min
Jun 7, 9:56 AM CDTSevere Thunderstorm WarningMEGFayette49 min
Jun 7, 10:00 AM CDTSpecial Weather StatementMEGFayette, Hardeman, Haywood45 min
Jun 7, 10:01 AM CDTAreal Flood AdvisoryMEGShelby4 hr
Jun 7, 10:44 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison46 min
Jun 7, 11:23 AM CDTSpecial Weather StatementMEGChester, McNairy37 min
Jun 7, 11:29 AM CDTFlash Flood WarningMEGShelby80 min
Jun 7, 10:12 AM CDTSpecial Weather StatementMEGTunica33 min
Jun 7, 10:39 AM CDTSpecial Weather StatementMEGLafayette51 min
Jun 7, 11:14 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Union46 min
Jun 7, 11:34 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Pontotoc, Prentiss and 2 more41 min
Jun 7, 11:40 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Jun 7, 12:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc42 min
Jun 7, 12:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGItawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo48 min
Jun 7, 12:29 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGItawamba, Lee, Monroe46 min
Jun 7, 7:43 AM CDTSpecial Weather StatementMEGCross, St. Francis47 min
Jun 7, 8:52 AM CDTSpecial Weather StatementMEGCrittenden, Lee, Mississippi23 min
Jun 7, 9:45 AM CDTSpecial Weather StatementMEGCross, Lee, St. Francis30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.